MAUDE Adverse Event Report: KDL MEDICAL DBA CHASE MEDICAL TRIPOD HEART STABILIZER-LT MTL FASTRACT; STABILIZER, HEART

KDL MEDICAL DBA CHASE MEDICAL TRIPOD HEART STABILIZER-LT MTL FASTRACT; STABILIZER, HEART
Model Number STB-30C6S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reviewed the lot history file for d711018.The lot of (b)(4) units was manufactured on 12/20/2017.The records were complete for the work order and all inspections were performed and documented per procedure.There is a 100% packaging inspection in place which includes 8 different inspection points related to the feet on each unit.During this inspection it is verified that the o-rings are present.All units passed this inspection with no issues.There ia a 100% post-sterile inspection in place to look for this defect as well as a pre-shipment 100% visual inspection to ensure the o-rings are present when the product is shipped to the customer.The probable cause of this defect was that the o-ring sustained a minor stress during the assembly process which was not visible during inspections.There have been 2 prior investigations related to split o-rings.A 2008 investigation revealed, "this discrete failure of the o-ring is most likely related to damage caused during handling and placement of the o-ring".A 2016 investigation resulted in two key corrective actions related to stabilizer foot assembly.An additional receiving inspection requirement for the metal ball swivel to ensure it is burr free as the o-ring sits against it; and the use of finger cots when installing o-rings to diminish any potential damage.The incidence rate of this failure type, specifically after the device has been through the 100% inspections is very low but possible.This potential failure mode is already known to the assemblers.This is the (b)(4) complaint of a split o-ring since the 2008 investigation and the 2nd since the 2016 investigation.
 
Event or Problem Description
As described - "o-ring and foot fell off during use but were easily retrieved without patient harm".Chase medical was notified of this complaint on (b)(4) 2018 by customer, (b)(6).This incident occurred at (b)(6) hospital.

Brand Name
TRIPOD HEART STABILIZER-LT MTL FASTRACT
Common Device Name
STABILIZER, HEART
Manufacturer (Section D)
KDL MEDICAL DBA CHASE MEDICAL
885 e. collins blvd.,
suite, 110
richardson 75081
MDR Report Key7327622
Report Number1649139-2018-00003
Device Sequence Number779937
Product Code MWS
UDI-Device Identifier00899054002463
UDI-Public899054002463
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
C024062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/19/2020
Device Model NumberSTB-30C6S
Device Catalogue NumberSTB-30C6S
Device Lot NumberD711018
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1